Alert archive / North Dakota / River Flood Warnings in 2008
River Flood Warning 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 12, 2008, 9:47 AM CDT for Cass County, North Dakota. It took effect at Jun 12, 2008, 4:59 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 9:47 AM CDT (14:47 UTC)
- In effect from
- Jun 12, 2008, 4:59 PM CDT
- Expired
- Jun 13, 2008, 8:10 PM CDT
- In force
- 27 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maple River (ND) near Mapleton (South of I-94) (MPLN8). The gauge peaked at 18.98 ft at Jun 13, 2008, 3:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05060000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 121447 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 947 AM CDT THU JUN 12 2008 ...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A NEW WARNING FOR THE MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY .RECENT RAINFALL ON SATURATED SOILS HAS PRODUCED EXCESS RUNOFF THAT IS CAUSING THE MAPLE RIVER TO RESPOND. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. NDC017-121747- /O.NEW.KFGF.FL.W.0012.080612T2159Z-080614T1734Z/ /MPLN8.1.ER.080612T2159Z.080613T0600Z.080614T0234Z.NO/ 947 AM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE MAPLE RIVER NEAR MAPLETON. * FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 904.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 905.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 905.7 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. $$
3 follow-up statements
000 WGUS83 KFGF 121508 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1008 AM CDT THU JUN 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY .RECENT RAINFALL ON SATURATED SOILS HAS PRODUCED RUNOFF AND SUBSEQUENT RIVER RESPONSES. THE MAPLE RIVER IN MAPLETON WILL BEGIN TO SLOW IN ITS RISE TO JUST ABOVE FLOOD STAGE. THE BUFFALO AND RED RIVERS WILL REMAIN FAIRLY STEADY WITH JUST MINOR FLUCTUATIONS FOR THE NEXT ONE TO TWO DAYS BEFORE BEGINNING TO SLOWLY RECEDE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH FRIDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-140308- /O.CON.KFGF.FL.W.0010.000000T0000Z-000000T0000Z/ /FGON8.1.ER.080608T2130Z.080614T1200Z.000000T0000Z.NO/ 1008 AM CDT THU JUN 12 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY SATURDAY THEN BEGIN FALLING. * IMPACT STATEMENT - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/13 06/14 06/15 06/16 06/17 06/18 06/19 RED RIVER FARGO 20.3 20.5 20.5 20.1 19.5 19.0 18.3 $$ MNC027-140308- /O.EXT.KFGF.FL.W.0011.000000T0000Z-080615T0900Z/ /SABM5.1.ER.000000T0000Z.080613T1800Z.080614T1800Z.NO/ 1008 AM CDT THU JUN 12 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT STATEMENT - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/13 06/14 06/15 06/16 06/17 06/18 06/19 SOUTH BRANCH BUFFALO RIVER SABIN 12.7 12.3 10.7 9.7 8.9 8.3 7.9 $$ MNC027-140307- /O.EXT.KFGF.FL.W.0007.000000T0000Z-080615T2100Z/ /HWYM5.1.ER.080612T1800Z.080613T0000Z.080615T0600Z.NO/ 1008 AM CDT THU JUN 12 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM THURSDAY THE STAGE WAS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * IMPACT STATEMENT - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/13 06/14 06/15 06/16 06/17 06/18 06/19 BUFFALO RIVER HAWLEY 7.1 7.0 6.9 6.4 6.1 6.0 5.8 $$ MNC027-140307- /O.EXT.KFGF.FL.W.0008.000000T0000Z-080619T1630Z/ /DILM5.1.ER.000000T0000Z.080613T0600Z.080619T0130Z.NO/ 1008 AM CDT THU JUN 12 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY JUNE 19...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL THURSDAY JUNE 19...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT STATEMENT - AT 17.0 FEET, SOME AGRICULTURAL FLOODING BEGINS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/13 06/14 06/15 06/16 06/17 06/18 06/19 BUFFALO RIVER DILWORTH 17.3 17.2 16.6 15.6 14.4 12.9 11.2 $$ NDC017-140307- /O.CON.KFGF.FL.W.0012.080612T2159Z-080614T1734Z/ /MPLN8.1.ER.080612T2159Z.080613T0600Z.080614T0234Z.NO/ 1008 AM CDT THU JUN 12 2008 THE FLOOD WARNING CONTINUES FOR THE MAPLE RIVER NEAR MAPLETON. * FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 904.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 905.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 905.7 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT STATEMENT - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/13 06/14 06/15 06/16 06/17 06/18 06/19 MAPLE RIVER MAPLETON 905.7 903.9 901.0 899.4 898.7 898.4 898.0 $$
000 WGUS83 KFGF 131530 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1030 AM CDT FRI JUN 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY .AREA RIVERS REMAIN ABOVE FLOOD STAGE DUE TO RUNOFF FROM RECENT RAINFALLS ON SATURATED SOILS. THE RIVERS WILL CONTINUE TO FLUCTUATE FOR THE NEXT ONE TO TWO DAYS BEFORE SLOWLY BEGINNING TO RECEDE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH SATURDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-150330- /O.EXT.KFGF.FL.W.0010.000000T0000Z-080616T2100Z/ /FGON8.1.ER.080608T2130Z.080613T0745Z.080616T0600Z.NO/ 1030 AM CDT FRI JUN 13 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM FRIDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT STATEMENT - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 RED RIVER FARGO 18.8 18.3 17.9 17.7 17.4 17.2 17.0 $$ MNC027-150330- /O.EXT.KFGF.FL.W.0011.000000T0000Z-080615T1200Z/ /SABM5.1.ER.000000T0000Z.080613T1800Z.080614T2100Z.NO/ 1030 AM CDT FRI JUN 13 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM FRIDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH THIS AFTERNOON BEFORE RECEDING TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT STATEMENT - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 SOUTH BRANCH BUFFALO RIVER SABIN 12.2 11.6 10.6 9.7 9.1 8.6 8.3 $$ MNC027-150329- /O.EXT.KFGF.FL.W.0007.000000T0000Z-080616T0300Z/ /HWYM5.1.ER.000000T0000Z.080613T1800Z.080615T1200Z.NO/ 1030 AM CDT FRI JUN 13 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM FRIDAY THE STAGE WAS 7.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THIS AFTERNOON THEN BEGIN TO RECEDE...FALLING BELOW FLOOD STAGE BY SUNDAY. * IMPACT STATEMENT - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 BUFFALO RIVER HAWLEY 7.1 7.0 6.6 6.3 6.2 6.0 5.8 $$ MNC027-150329- /O.EXT.KFGF.FL.W.0008.000000T0000Z-080617T1900Z/ /DILM5.1.ER.000000T0000Z.080613T0530Z.080617T0400Z.NO/ 1030 AM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 16.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT STATEMENT - AT 17.0 FEET, SOME AGRICULTURAL FLOODING BEGINS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 BUFFALO RIVER DILWORTH 15.5 14.2 12.8 11.6 10.2 9.0 8.3 $$ NDC017-141200- /O.EXT.KFGF.FL.W.0012.000000T0000Z-080614T1200Z/ /MPLN8.1.ER.000000T0000Z.080613T0900Z.080613T2100Z.NO/ 1030 AM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE MAPLE RIVER NEAR MAPLETON. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM FRIDAY THE STAGE WAS 905.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 905.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RECEDE TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT STATEMENT - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 MAPLE RIVER MAPLETON 904.0 901.4 900.2 899.6 899.1 898.7 898.1 $$
000 WGUS83 KFGF 140110 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 810 PM CDT FRI JUN 13 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS MAPLE RIVER NEAR MAPLETON AFFECTING CASS COUNTY .THE RIVER LEVEL FOR THE MAPLE RIVER AT MAPLETON HAS FALLEN BELOW FLOOD STAGE. NO SIGNIFICANT PRECIPITATION IS EXPECTED IN THE NEXT 24 HOURS...SO THE FLOOD WARNING IS NOW CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. NDC017-140140- /O.CAN.KFGF.FL.W.0012.000000T0000Z-080614T1200Z/ /MPLN8.1.ER.000000T0000Z.080613T0900Z.080613T2115Z.NO/ 810 PM CDT FRI JUN 13 2008 THE FLOOD WARNING IS CANCELLED FOR THE MAPLE RIVER NEAR MAPLETON. * AT 7:15 PM FRIDAY THE STAGE WAS 904.8 FEET. * FELL BELOW FLOOD STAGE AT 4:15 PM FRIDAY. * FLOOD STAGE IS 905.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 901.4 FEET BY SUNDAY MORNING. * IMPACT STATEMENT(S) - AT 905.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 06/14 06/15 06/16 06/17 06/18 06/19 06/20 MAPLE RIVER MAPLETON 901.4 900.2 899.6 899.1 898.7 898.1 M $$ SPEICHER
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 12, 3:26 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 3:26 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 326 AM CDT THU JUN 12 2008 .SHORT TERM... FCST CHALLENGE TODAY WILL BE TSTM POTENTIAL LATE THIS AFTN. FCST ON TRACK ATTM WITH 500 MB UPPER LOW OVER ERN MT AND DRY SLOT WORKING NORTHEAST TO NR A DVL-GFK-FFM LINE AT 08Z. LOW CLOUDS AND DRIZZLE REMAIN NORTHEAST OF DRY SLOT BUT DRIER AIR WILL WORK NORTHEAST THE REST OF THE EARLY MORNING WITH ALL BUT THE FAR NORTHEAST AREAS AROUND LAKE OF THE WOODS LIKE TO START THE DAY WITH SOME SUN AND DRY WEATHER. DRY SLOT HOLDS THIS MORNING BUT COLDER AIR AT 500 MB BEGINS TO MOVE INTO THE DVL BASIN BY 18Z AND THEN INTO THE RED RIVER VALLEY AND NW MN 21Z-00Z PERIOD. NAM SOUNDINGS IN PARTICULAR SHOW VERY STEEP LAPSE RATES AS 500 MB TEMPS COOL THIS AFTN AND AFTN SFC TEMPS REACH NR 70. MUCAPE VALUES REACH 700 TO 1000 J/KG FROM 00Z GFS/NAM ALONG AND EAST OF THE RED RIVER WHERE DEW PTS WILL REMAIN A BIT HIGHER. SURFACE LIFTED INDICES REACH -2 TO -4C IN THE VALLEY EASTWARD WITH 06Z NAM SHOWING LOWEST LI VALUES IN THE FERGUS FALLS-DTL-TVF AREAS AT 00Z. ALTHOUGH DEPTH OF MOISTURE NOT NEARLY AS MUCH AS YESTERDAY...SHOULD SEE ISOLD-SCT CONVECTION FIRING 18Z-21Z PERIOD IN DVL BASIN AND SPREAD EAST OR DEVELOP INTO THE RED RIVER VALLEY AND NW MN 21Z-00Z PERIOD. LOW FREEZING LEVELS OF 7500 TO 8500 FT SHOULD PROMOTE SOME HAILERS AS WELL. ACTIVITY WILL DIMINISH TOWARD SUNSET...BUT SOME SHOWERS WILL CONTINUE OVERNIGHT AS COLD POOL ALOFT MOVES OVERHEAD. FRIDAY WILL BE RATHER CLOUDY WITH SCT SHOWERS AND MAYBE A THUNDERSTORM AS COLD POOL OF -22 TO -23C OVERHEAD AT 500 MB. 500 MB/SFC LOW POSITION A BIT FARTHER NORTH WITH THIS SYSTEM THAN LAST WEEKS SYSTEM WHEN ALL THE FUNNEL CLOUDS WERE REPORTED. BUT COULD SEE A FEW OF THEM ON FRIDAY ESP ALONG THE CANADIAN BORDER. .LONG TERM... 500MB UPR LOW TO MOVE EAST-NORTHEAST AWAY FROM THE AREA SATURDAY WITH RISING 500 MB TEMPS...BUT SFC TEMPS ALSO INCREASE SO STILL MARGINAL INSTABILITY PRESENT FOR RISK OF A SHOWER/TSTM MOSTLY IN THE AFTN. SAME GOES FOR SUNDAY...THOUGH RISK IS EVEN LOWER. EARLY NEXT WEEK SHOWS HIGH MOVING DOWN FROM CANADA AND A FEW DAY STRETCH OF DRY AND PLEASANT WEATHER. && .AVIATION... MAIN ISSUE EARLY ON THIS MORNING WAS TIMING LOW CLOUD DEPARTURE AND WIND SHIFT LINE. LOOKS LIKE TVF AND BJI TAF SITES WILL SEE WIND SHIFT 10-12Z PERIOD WITH DRIER AIR MOVING IN SHORTLY AFTER CLEARING AWAY LOW CLOUDS. THOUGH DO WORRY THAT IT WILL TAKE A BIT LONGER TO DO SO IN BJI AREA. OTHERWISE EXPECT VFR MOST OF THE DAY WITH AFTN CU AND ISOLD-SCT TSRA TO FORM 20Z AND AFTERWARDS. WINDS WILL BE SOUTHWEST 10-20KTS WITH A FEW HIGHER GUSTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jun 12, 5:09 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 509 AM CDT THU JUN 12 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 509 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE LARGE HAIL AND STRONG GUSTY WINDS. AN UPPER LOWOVER NORTHWEST NORTH DAKOTA WILL MOVE EAST TODAY WITH COLDER AIR MOVING INTO THE AREA IN THE MID LEVELS OF THE ATMOSPHERE. ALTHOUGH MOISTURE IS LESS THAN ON WEDNESDAY...THE COLD AIR ALOFT WILL CREATE ENOUGH INSTABILITY FOR AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA. THE MAIN THREAT TIME IS BETWEEN 3 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVERS WILL REMAIN HIGH IN THE SOUTHERN RED RIVER VALLEY THROUGH THE PERIOD DUE TO RECENT RAINS. SEE THE LATEST FLOOD STATEMENTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. DTR
In the hours before
Local storm report, Jun 12, 8:54 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
854 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG 6 NE HATTON 47.70N 97.37W
06/11/2008 GRAND FORKS ND PUBLIC
2 LARGE TREES BLOWN DOWN
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:10 PM CDT | Wind Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more | 110 min |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 55 min |
| Jun 12, 5:38 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 67 min |
Nearby
River Flood Warnings in North Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.